# SDR CA970318004

- Difficulty date: February 27, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub Back Plate
- Part number: 1654
- Condition: Cracked
- Location: Prop
- Part time: 7 hours
- Component: CA4393308
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS IS THE 4TH BACK PLATE FROM CANAWEST TO BREAK SINCE THE HUB WAS REPLACED. WESTERN PROP HAS INSPECTED THE PROP HUB ON TWO SEPARATE OCCASIONS SINCE THEY REPLACED THE HUB AND ARE UNABLE TO FIND ANY FAULT. TOTAL TIME ON NEW STYLE HUB IS 136.0 HOURS. TIME OF FOLLOWING FAILURES ARE: 1ST FAILURE OF SPINNER AND BACKPLATE WAS AT 34.0 HOURS. THE 2ND AT 104.0 HOURS. THE 3RD AT 129 HOURS AND THE 4TH AT 136.0 HOURS.
